MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SSCL9
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Abdominal Pain (1685); Pneumoperitoneum (4819)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an implant procedure the patient experienced acute abdominal pain and pneumoperitoneum, which was observed via computerized tomography (ct) scan.The patient's hospitalisation period was extended.An x-ray approximately two days later showed amelioration of the pneumoperitoneum. the introducer sheath was removed. the patient is a participant in the post approval clinical surveillance product surveillance registry.No further patient complications have been reported as a result of this event.11/09/2023: it was further reported that "air insertion through the substernal low incision and the introducer" was suspected.11/20/2023: it was further reported that the second attempt was successful.Product returned to mdt.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Additional information received after initial submission on 03/28/2024: information for only one sheath has been provided by the site.The event was discovered when the patient developed acute abdominal pain and a ct scan was performed.The patient spontaneously recovered after a few hours.No delay in the procedure was reported.The event outcome is resolved.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.No product was returned to oscor inc.For evaluation; however, a complaint notification was provided.Without the return of the actual device in question for evaluation, oscor inc.Is unable to determine the exact cause for this incident.Based on the information provided by the supporting documentation, the patient experienced acute abdominal pain and pneumoperitoneum.It was further reported that "air insertion through the substernal low incision and the introducer" was suspected.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.At this time, it is not possible to assign a definitive root cause for the event as reported.The complaint is non-verifiable as the product was not returned for evaluation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
daniel naut
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key18995740
Report Number1035166-2024-00021
Device Sequence Number7539452
Product Code DYB
UDI-Device Identifier10885672009899
UDI-Public10885672009899
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberSSCL9
Device Catalogue NumberSSCL9
Device Lot NumberDP13039
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight69 KG